Iowa, 2014

Winter Storm in Iowa, February 4 to 5, 2014

February 4 to 5, 2014 · NWS DMX · 23 events in 23 counties and zones

A long lasting winter storm affected southern Iowa on the 4th and 5th of February. The surface low was well to the south and east of Iowa.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A long lasting winter storm affected southern Iowa on the 4th and 5th of February. The surface low was well to the south and east of Iowa. A large deformation area formed well to the north and northwest of the low, deep in the cold air over northern Missouri and southern Iowa. The overall dynamics were weak, leading to a long-lasting period of light to moderate snow. Snowfall totals were generally in the 5 to 8 inch range over a period of 24 to 30 hours. The heaviest snowfall was over the far southern part of Iowa. Some of the heavier totals include 8 inches in Decatur County at Lamoni, and in Appanoose County at Centerville. Seven inches fell in Warren County at Indianola, and in Mahaska County at Oskaloosa. Although snowfall amounts were marginal to below criteria in and of itself, the impacts were more significant due to the cold temperatures and strong north wind. Temperatures fell into the single digits across the area with sustained north winds of 15 to 20 MPH, with gusts of 30 to 35 MPH for several hours. Heavy drifting of snow took place with areas of significant visibility restrictions due to blowing snow. Many roads were severely drifted with some road closures reported. Most of the schools in the area were either cancelled or on delayed start. Some businesses were closed for the day and some activities cancelled as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Feb 4, 11:46 AM CST, 14 minutes earlier.

Area forecast discussion, Feb 4, 11:46 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1146 AM CST TUE FEB 4 2014

.SHORT TERM /TODAY/...
ISSUED AT 308 AM CST TUE FEB 4 2014

LIGHT SNOW HAS DEVELOPED OVERNIGHT ACROSS ABOUT THE SOUTHERN HALF OF
THE AREA...WHICH WAS ANTICIPATED BUT HAS PRODUCED A LITTLE MORE
ACCUMULATION THAN FORECAST. NEVERTHELESS...BELIEVE THIS LIGHT SNOW
WILL PERSIST BUT SLOWLY DIMINISH LATER IN THE MORNING WITH THE MORE
ANTICIPATED ACCUMULATING SNOWFALL MOVING UP FROM THE SOUTH THIS
AFTERNOON. OVERALL FORECAST REMAINS ON TRACK AND LITTLE CHANGE WAS
MADE. HAVE SOME CONCERN ABOUT TIMING THE NORTHWARD EXPANSION OF SNOW
FROM MISSOURI THIS AFTERNOON AND OUR WARNING MAY BE A BIT
EARLY...BUT IT IS CLOSE ENOUGH THAT THERE IS NO VALUE IN DELAYING
THE WARNING ONSET AT THIS TIME. CERTAINLY BY THE AFTERNOON COMMUTE
EXPECT ACCUMULATIONS WILL BE CAUSING PROBLEMS IN DES MOINES. WILL GO
AHEAD AND DELAY THE ADVISORY FOR A FEW HOURS AS IT WILL BE PAST 18Z
BEFORE APPRECIABLE SNOWFALL REACHES THE HIGHWAY 20 CORRIDOR.
EXPECTED AMOUNTS HAVE NOT REALLY CHANGED...JUST A SLIGHT DELAY IN
TIMING. HAVE CONTINUED BLOWING SNOW TONIGHT AS WELL...ALTHOUGH IT
WILL BE MORE OF A DRIFTING AND BLOWING ACROSS ROADS ISSUE THAN ANY
KIND OF SEVERE VISIBILITY RESTRICTION. ONLY OTHER ITEM OF NOTE IS
THAT WIND CHILLS WILL BE APPROACHING 20 BELOW ACROSS THE FAR
NORTHWEST TOWARD SUNRISE WEDNESDAY...BUT ANY WIND CHILL HAZARD
CONSIDERATION WILL NEED TO WAIT UNTIL THE WINTER STORM THREAT HAS
ENDED.

.LONG TERM /TONIGHT THROUGH MONDAY/...
ISSUED AT 308 AM CST TUE FEB 4 2014

HIGH PRESSURE BUILDS INTO THE AREA TONIGHT INTO THURSDAY WITH
GUSTY NNWLY WINDS. EXPECT TO TRANSITION FROM ADVISORIES FOR SNOW
INTO WIND CHILL ADVISORIES FOR LATE TONIGHT INTO EARLY WED FOR
ABOUT THE NWRN THIRD TO HALF OF THE CWA. WIND CHILL ADVISORIES
WILL LIKELY BE NEEDED AGAIN WED NIGHT INTO THU MORNING. THOUGH
WINDS WILL FALL TO UNDER 10 MPH...TEMPS WILL BE COLD ENOUGH THAT
THE COMBINATION WILL RESULT IN WIND CHILLS IN THE MINUS MID 20S.
HIGH PRESSURE PULLS OUT OF THE AREA ON FRIDAY WITH SLOW WARMING
BEGINNING. NEXT SYSTEM IS EXPECTED TO DEVELOP WELL TO THE SOUTH.
MODELS HAVE BEEN MORE CONSISTENT WITH THE ROGUE RUN FROM LAST
NIGHT HAVING NOT BEEN REPEATED IN THE PAST 4 RUNS. LOW WILL
DEVELOP OVER THE NRN GULF OF MEXICO AND ADVANCE NORTHEAST WITH A
COASTAL FORMING SATURDAY NIGHT OR SUNDAY. SHOULD SEE SOME PRECIP
SPREAD AS FAR NORTH AS SRN OR CENTRAL IA THU THE BROAD
DEFORMATION ZONE...BUT DO NOT EXPECT TO SEE MUCH IN THE WAY OF
AMOUNTS. HIGH PRESSURE BUILDS IN FOR SUNDAY INTO NEARLY NEXT
WEEK...HOWEVER THE AIR HAS MORE PACIFIC INFLUENCE AND IS NOT
LIKELY TO BE AS COLD AS THE AIRMASS THIS WEEK.

&&

.AVIATION...04/18Z
ISSUED AT 1146 AM CST TUE FEB 4 2014

AREAS OF SNOW WILL PERSIST OVER SOUTHERN IOWA THROUGH MUCH OF THE
PERIOD AND EXPANDING NORTH WITH LESSER IMPACTS DURING THE PERIOD.
IFR TO LIFR CONDITIONS WILL OCCUR SOUTH AND GENERALLY IFR AT TIMES
NORTH. THE MOST SIGNIFICANT WEATHER WILL BE THROUGH 06Z TONIGHT.
EXPECT INCREASING NORTHERLY WINDS WILL GENERATE BLOWING SNOW
ESPECIALLY OVERNIGHT THROUGH EARLY WEDNESDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR ADAIR-CASS-
DALLAS-GUTHRIE-JASPER-MADISON-MAHASKA-MARION-POLK-POWESHIEK-
WARREN.

WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
WEDNESDAY FOR AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CRAWFORD-
GREENE-GRUNDY-HAMILTON-HARDIN-MARSHALL-SAC-STORY-TAMA-WEBSTER.

WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR ADAMS-
APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MONROE-RINGGOLD-TAYLOR-
UNION-WAPELLO-WAYNE.

&&

SHORT TERM...LEE
LONG TERM...MS FEB 14
AVIATION...DONAVON
Hazardous weather outlook, Feb 4, 4:14 AM CST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CST TUE FEB 4 2014

IAZ058>062-070>075-081>086-092>097-051200-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
414 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THIS AFTERNOON
AND TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/ DESMOINES FOR FURTHER DETAILS.

BITTER COLD TEMPERATURES AND WIND CHILLS WILL RETURN TONIGHT

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTER COLD TEMPERATURES AND WIND CHILLS WILL CONTINUE THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL
WOULD BE APPRECIATED.

IAZ033>039-044>050-057-051200-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-
414 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THIS
AFTERNOON AND TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/ DESMOINES FOR FURTHER DETAILS.

BITTER COLD TEMPERATURES AND WIND CHILLS WILL RETURN TONIGHT

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTER COLD TEMPERATURES AND WIND CHILLS WILL CONTINUE THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL
WOULD BE APPRECIATED.

IAZ004>007-015>017-023>028-051200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
414 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

BITTER COLD TEMPERATURES AND WIND CHILLS WILL RETURN TONIGHT

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTER COLD TEMPERATURES AND WIND CHILLS WILL CONTINUE THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL
WOULD BE APPRECIATED.

In the hours before

Local storm report, Feb 4, 9:29 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
929 AM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     SNOW             2 N SAYLORVILLE LAKE    41.78N 93.73W
02/04/2014  M1.6 INCH        POLK               IA   TRAINED SPOTTER

&&
Local storm report, Feb 4, 9:32 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 AM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             1 S SAYLORVILLE LAKE    41.74N 93.72W
02/04/2014  M1.4 INCH        POLK               IA   TRAINED SPOTTER

            NWS FORECAST OFFICE TOTAL SNOW. 0.4 INCHES SINCE 6 AM.

&&
Local storm report, Feb 4, 10:15 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 AM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             GUTHRIE CENTER          41.68N 94.50W
02/04/2014  M2.0 INCH        GUTHRIE            IA   CO-OP OBSERVER

            0.15 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             JAMAICA                 41.85N 94.31W
02/04/2014  M1.1 INCH        GUTHRIE            IA   CO-OP OBSERVER

            0.07 INCHES LIQUID EQUIVALENT

&&
Local storm report, Feb 4, 10:20 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 AM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 S NORWALK             41.44N 93.68W
02/04/2014  M1.3 INCH        WARREN             IA   COCORAHS

            0.09 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             NW NEVADA               42.02N 93.45W
02/04/2014  E1.0 INCH        STORY              IA   COCORAHS

            0.06 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             2 WNW ANKENY            41.74N 93.64W
02/04/2014  M2.3 INCH        POLK               IA   COCORAHS

            0.09 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             GILBERT                 42.11N 93.65W
02/04/2014  M0.8 INCH        STORY              IA   COCORAHS

            0.09 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             1 NNE AMES              42.04N 93.62W
02/04/2014  M1.0 INCH        STORY              IA   COCORAHS

            0.08 INCHES LIQUID EQUIVALENT

&&
Local storm report, Feb 4, 10:29 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 AM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 W INDIANOLA           41.36N 93.60W
02/04/2014  E1.2 INCH        WARREN             IA   CO-OP OBSERVER

&&
Local storm report, Feb 4, 11:19 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1119 AM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             DES MOINES              41.58N 93.62W
02/04/2014  M0.9 INCH        POLK               IA   OFFICIAL NWS OBS

            DES MOINES AIRPORT MEASUREMENT. 0.06 INCHES LIQUID
            EQUIVALENT

0600 AM     SNOW             5 SE AMES               41.97N 93.56W
02/04/2014  M1.0 INCH        STORY              IA   CO-OP OBSERVER

            0.06 INCHES LIQUID EQUIVALENT

0645 AM     SNOW             1 N GRIMES              41.67N 93.79W
02/04/2014  M1.4 INCH        POLK               IA   TRAINED SPOTTER

0700 AM     SNOW             1 NNE AMES              42.04N 93.62W
02/04/2014  M1.0 INCH        STORY              IA   COCORAHS

            0.08 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             GILBERT                 42.11N 93.65W
02/04/2014  M0.8 INCH        STORY              IA   COCORAHS

            0.09 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             2 WNW ANKENY            41.74N 93.64W
02/04/2014  M2.3 INCH        POLK               IA   COCORAHS

            0.09 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             NW NEVADA               42.02N 93.45W
02/04/2014  E1.0 INCH        STORY              IA   COCORAHS

            0.06 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             4 S NORWALK             41.44N 93.68W
02/04/2014  M1.3 INCH        WARREN             IA   COCORAHS

            0.09 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             JAMAICA                 41.85N 94.31W
02/04/2014  M1.1 INCH        GUTHRIE            IA   CO-OP OBSERVER

            0.07 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             1 NE ATLANTIC           41.41N 95.00W
02/04/2014  M1.5 INCH        CASS               IA   CO-OP OBSERVER

0700 AM     SNOW             PERRY                   41.84N 94.10W
02/04/2014  M1.2 INCH        DALLAS             IA   CO-OP OBSERVER

            0.07 INCHES LIQUID EQUIVALENT

0700 AM     SNOW             3 SW CLIVE              41.58N 93.80W
02/04/2014  M1.3 INCH        DALLAS             IA   TRAINED SPOTTER

0700 AM     SNOW             5 WNW DES MOINES        41.61N 93.71W
02/04/2014  M1.1 INCH        POLK               IA   TRAINED SPOTTER

0700 AM     SNOW             2 W INDIANOLA           41.36N 93.60W
02/04/2014  E1.2 INCH        WARREN             IA   CO-OP OBSERVER

0725 AM     SNOW             ANKENY                  41.72N 93.61W
02/04/2014  E1.5 INCH        POLK               IA   CO-OP OBSERVER

0800 AM     SNOW             MASSENA                 41.25N 94.77W
02/04/2014  E1.5 INCH        CASS               IA   CO-OP OBSERVER

0845 AM     SNOW             DES MOINES              41.58N 93.62W
02/04/2014  M1.0 INCH        POLK               IA   PUBLIC

            SOCIAL MEDIA REPORT

0900 AM     SNOW             1 S SAYLORVILLE LAKE    41.74N 93.72W
02/04/2014  M1.4 INCH        POLK               IA   TRAINED SPOTTER

            NWS FORECAST OFFICE TOTAL SNOW. 0.4 INCHES SINCE 6 AM.

0900 AM     SNOW             GUTHRIE CENTER          41.68N 94.50W
02/04/2014  M2.0 INCH        GUTHRIE            IA   CO-OP OBSERVER

            0.15 INCHES LIQUID EQUIVALENT

0910 AM     SNOW             2 N SAYLORVILLE LAKE    41.78N 93.73W
02/04/2014  M1.6 INCH        POLK               IA   TRAINED SPOTTER

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 winter storm. Local standard time, as filed.

Winter Storm, Taylor

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Taylor forecast zone
Reported by
Official NWS Observations
Coordinates
40.737, -94.696 (the zone’s center; the record gives no point)

Winter Storm, Ringgold

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Ringgold forecast zone
Reported by
Official NWS Observations
Coordinates
40.735, -94.244 (the zone’s center; the record gives no point)

Winter Storm, Decatur

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Decatur forecast zone
Reported by
Official NWS Observations
Coordinates
40.738, -93.786 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Wayne forecast zone
Reported by
Official NWS Observations
Coordinates
40.740, -93.327 (the zone’s center; the record gives no point)

Winter Storm, Appanoose

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Appanoose forecast zone
Reported by
Official NWS Observations
Coordinates
40.743, -92.869 (the zone’s center; the record gives no point)

Winter Storm, Davis

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Davis forecast zone
Reported by
Official NWS Observations
Coordinates
40.748, -92.410 (the zone’s center; the record gives no point)

Winter Storm, Union

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Union forecast zone
Reported by
Official NWS Observations
Coordinates
41.028, -94.242 (the zone’s center; the record gives no point)

Winter Storm, Clarke

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Clarke forecast zone
Reported by
Official NWS Observations
Coordinates
41.029, -93.785 (the zone’s center; the record gives no point)

Winter Storm, Lucas

When
February 4, 12:00 PM CST to February 5, 9:00 AM CST
Where
Lucas forecast zone
Reported by
Official NWS Observations
Coordinates
41.029, -93.328 (the zone’s center; the record gives no point)

Winter Storm, Madison

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
41.331, -94.016 (the zone’s center; the record gives no point)

Winter Storm, Warren

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Warren forecast zone
Reported by
Official NWS Observations
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

Winter Storm, Marion

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Marion forecast zone
Reported by
Official NWS Observations
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

Winter Storm, Mahaska

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Mahaska forecast zone
Reported by
Official NWS Observations
Coordinates
41.335, -92.641 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Monroe forecast zone
Reported by
Official NWS Observations
Coordinates
41.030, -92.869 (the zone’s center; the record gives no point)

Winter Storm, Wapello

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Wapello forecast zone
Reported by
Official NWS Observations
Coordinates
41.031, -92.409 (the zone’s center; the record gives no point)

Winter Storm, Dallas

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Winter Storm, Polk

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Polk forecast zone
Reported by
Official NWS Observations
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Winter Storm, Jasper

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Jasper forecast zone
Reported by
Official NWS Observations
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

Winter Storm, Poweshiek

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Poweshiek forecast zone
Reported by
Official NWS Observations
Coordinates
41.686, -92.531 (the zone’s center; the record gives no point)

Winter Storm, Boone

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Boone forecast zone
Reported by
Official NWS Observations
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

Winter Storm, Story

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Story forecast zone
Reported by
Official NWS Observations
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Winter Storm, Marshall

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Marshall forecast zone
Reported by
Official NWS Observations
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Winter Storm, Tama

When
February 4, 4:00 PM CST to February 5, 9:00 AM CST
Where
Tama forecast zone
Reported by
Official NWS Observations
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2014Every state in 2014This day in weather historyWarnings in Iowa, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486810, 486811, 486812, 486813, 486814, 486815, 502528, 502529, 502532, 486804, 486805, 486806, 486807, 486808, 486809, 502533, 502534, 502535, 502536, 502537, 502538, 502539, 502540.